Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 65, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 2013, 2:06 PM CDT for Macon County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2013, 2:06 PM CDT (19:06 UTC)
- Expired
- Jun 18, 2013, 2:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Macon County, IL
The radar
The Lincoln radar (KILX), 54 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 2:15 PM CDT | HAIL 1.25 | Mount Zion, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WUUS53 KILX 181906
SVRILX
ILC115-181945-
/O.NEW.KILX.SV.W.0065.130618T1906Z-130618T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
206 PM CDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MACON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 245 PM CDT
* AT 203 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT
ZION...AND MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL WAS REPORTED
ON THE SOUTH SIDE OF DECATUR AT 203 PM.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LONG CREEK AROUND 220 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE DECATUR AIRPORT...HERVEY CITY
AND OAKLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3988 8875 3973 8882 3981 8900 3988 8896
TIME...MOT...LOC 1906Z 281DEG 11KT 3981 8890
HAIL...1.00IN
WIND...<50MPH
$$
GEELHART2 follow-up statements
434
WWUS53 KILX 181919
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
219 PM CDT TUE JUN 18 2013
ILC115-181945-
/O.CON.KILX.SV.W.0065.000000T0000Z-130618T1945Z/
MACON IL-
219 PM CDT TUE JUN 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MACON COUNTY UNTIL 245 PM CDT...
AT 215 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOUNT ZION...
AND MOVING EAST AT 10 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. HALF DOLLAR SIZE HAIL WAS REPORTED
NEAR MOUNT ZION AT 215 PM.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LONG CREEK AND HERVEY CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3985 8877 3973 8882 3979 8896 3983 8892
TIME...MOT...LOC 1919Z 291DEG 11KT 3979 8887
HAIL...1.25IN
WIND...<50MPH
$$
GEELHART453 WWUS53 KILX 181941 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 241 PM CDT TUE JUN 18 2013 ILC115-181951- /O.EXP.KILX.SV.W.0065.000000T0000Z-130618T1945Z/ MACON IL- 241 PM CDT TUE JUN 18 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MACON COUNTY WILL EXPIRE AT 245 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER...HEAVY RAIN WILL STILL OCCUR WITH THIS STORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LINCOLN. LAT...LON 3985 8877 3973 8882 3979 8896 3983 8892 TIME...MOT...LOC 1941Z 291DEG 11KT 3977 8879 $$ GEELHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:34 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 18, 1:34 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 134 PM CDT TUE JUN 18 2013 .DISCUSSION... ISSUED 133 PM CDT TUE JUN 18 2013 LATEST MODEL SUITE IN REASONABLE AGREEMENT THROUGH THE FORECAST PERIOD AS HEIGHTS BUILD AND SUMMER MOVES INTO FULL SWING. SHORT TERM...TONIGHT THROUGH WEDNESDAY COLD FRONT AT 18Z EXTENDS FROM NEAR MACOMB...ACROSS DECATUR...TO NEAR TERRE HAUTE. INSTABILITY ALONG THE FRONT WILL LIKELY BE SUFFICIENT FOR CONVECTIVE DEVELOPMENT LATER THIS AFTERNOON AND EARLY EVENING ALONG THE BOUNDARY WHERE CONVERGENCE AND POOLING DEW POINTS ARE OCCURRING. HIGH PRESSURE CENTERED OVER THE UPPER GREAT LAKES IS EXPECTED TO CONTINUE TO PUSH THE BOUNDARY SOUTHWARD THROUGH TONIGHT. DIURNAL STABILITY COMBINED WITH DRIER AIR BEING ADVECTED INTO ILLINOIS SHOULD END RAIN CHANCES BY MIDNIGHT. WEDNESDAY SHOULD BE DRY AS HIGH PRESSURE DOMINATES. TEMPERATURES SHOULD BE COOLER THAN NORMAL. THAT WILL CHANGE AS THE WEEK GOES ON. LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY STRONG UPPER LOW IN THE NORTHEAST PACIFIC IS EXPECTED TO MAKE LANDFALL ACROSS THE NORTHWEST IN THE NEXT 24 HOURS. AS THIS FEATURE PUSHES EAST...RIDGE SHOULD BUILD AHEAD OF IT. MODELS ARE CONSISTENT IN DEVELOPING RISING HEIGHTS ACROSS THE MISSISSIPPI VALLEY WITH RISES OF 160 METERS AT 500MB BETWEEN NOW AND FRIDAY EVENING. TEMPERATURES SHOULD RESPOND BY MOVING ABOVE NORMAL FOR THE LATE JUNE. LOW-LEVEL FLOW SHOULD ALSO COME AROUND TO SOUTH- SOUTHWEST BY FRIDAY ALLOWING DEW POINTS TO CLIMB. COMBINATION OF HUMIDITY AND TEMPS SHOULD BRING HEAT INDEX VALUES BETWEEN 95 AND 102 ACROSS THE AREA FOR THE WEEKEND AND INTO EARLY NEXT WEEK. BIGGEST DIFFERENCE BETWEEN THE MAJOR MODELS IS WHETHER RIDGING WILL BE SUFFICIENT TO KEEP PRECIP TO OUR NORTH. 00Z ECMWF/12Z NAM ARE WEAKEST AND DEVELOP A PATTERN THAT IS MOST CONDUCIVE TO DIURNAL CONVECTION. 12Z GFS/GEM IS STRONGER WITH RIDGE AND SUGGEST THAT ANY ACTIVITY SHOULD REMAIN ISOLATED AT LEAST THROUGH THE WEEKEND. MODELS IN GOOD AGREEMENT IN REDEVELOPING THE UPPER RIDGE BACK OVER THE SOUTHERN ROCKIES BY NEXT TUESDAY WHICH WILL DEVELOP A LITTLE MORE IN THE WAY OF FLOW ACROSS ILLINOIS AND HIGHER RAIN CHANCES. THIS TRANSITION MAY BE A LITTLE FAST AND WILL KEEP TUESDAY DOWN TO SLIGHT CHC FOR NOW BUT LATER SHIFTS WILL HAVE TO WATCH CAREFULLY FOR MODEL TRENDS. BARKER && .AVIATION... ISSUED 1218 PM CDT TUE JUN 18 2013 MAIN CONCERN FOR THIS TAF SET IS TIMING OF CONVECTION THIS AFTERNOON. SEVERAL HIGH-RESOLUTION MODELS POINTING TO SCATTERED STORM DEVELOPMENT IN CENTRAL ILLINOIS BEGINNING AROUND 19-20Z AND MOST NUMEROUS DURING THE MID TO LATE AFTERNOON HOURS. HAVE KEPT VCTS WORDING AT ALL TAF SITES FOR THIS AFTERNOON...BUT HAVE FOCUSED ON THE KSPI-KDEC-KCMI CORRIDOR BY ADDING TEMPO PERIODS OF TSRA AND VARIABLE/GUSTY WINDS WITH THE STORMS...AS THIS AREA IS NEAR A FRONTAL BOUNDARY. SHOULD SEE THE CONVECTION FADE OUT WITH SUNSET. DRIER NORTHEAST FLOW WILL CLEAR OUT MUCH OF THE AREA OVERNIGHT. HAVE HELD OFF ON ANY OVERNIGHT MVFR FOG CONDITIONS... BUT ANY AREAS THAT GET EXCESSIVE RAINFALL DURING THE DAY MAY SEE SOME DEVELOP ALTHOUGH CONFIDENCE IS NOT HIGH AT THE MOMENT. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 18, 11:25 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CDT TUE JUN 18 2013 ILZ027>031-036>038-191100- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 1125 AM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE AFTERNOON HOURS. SOME OF THE STORMS EAST OF THE ILLINOIS RIVER COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. STRONG STORMS ARE ALSO POSSIBLE WEST OF THE RIVER...BUT THE THREAT OF ORGANIZED SEVERE STORMS IN THAT AREA IS LOW. LINGERING FLOODING ON THE ILLINOIS RIVER NEAR PEORIA IS EXPECTED TO SUBSIDE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EAST OF THE ILLINOIS RIVER THIS AFTERNOON. ILZ040-041-047>050-191100- CASS-MASON-MENARD-MORGAN-SCHUYLER-SCOTT- 1125 AM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON UNTIL SUNSET. A FEW THUNDERSTORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING IS EXPECTED TO CONTINUE FOR SEVERAL MORE DAYS...ALTHOUGH RIVER STAGES WILL SLOWLY FALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING...MAINLY FROM 1 PM TO 8 PM. ILZ042>046-051>057-061-191100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 1125 AM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON UNTIL SUNSET. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAINS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 1 PM AND 8 PM TODAY. ILZ062-063-066>068-071>073-191100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1125 AM CDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EVENING. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS...WITH DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAINS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING IS EXPECTED ALONG THE WABASH RIVER UPSTREAM OF VINCENNES THROUGH MUCH OF THE WORK WEEK...SUBSIDING ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 7 PM TODAY. GEELHART
In the hours before
Local storm report, Jun 18, 8:18 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
818 AM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
06/18/2013 M1.46 INCH LAWRENCE IL ASOS
24-HOUR RAINFALL
&&
LAUFENBERGLocal storm report, Jun 18, 8:34 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
834 AM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 2 S OLNEY 38.70N 88.09W
06/18/2013 M1.17 INCH RICHLAND IL CO-OP OBSERVER
24-HOUR RAINFALL
&&
LAUFENBERGSpecial weather statement, Jun 18, 1:41 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 141 PM CDT TUE JUN 18 2013 ILZ053-181930- MACON- 141 PM CDT TUE JUN 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MACON COUNTY UNTIL 230 PM CDT... AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORSYTH...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. A STORM SPOTTER REPORTED DIME SIZE HAIL IN FORSYTH AT 140 PM. LOCATIONS IMPACTED INCLUDE... DECATUR... OREANA... LONG CREEK... OAKLEY... PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3997 8876 3975 8878 3982 8901 3994 8900 TIME...MOT...LOC 1841Z 277DEG 7KT 3988 8891 GEELHART
Local storm report, Jun 18, 1:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
143 PM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL FORSYTH 39.92N 88.96W
06/18/2013 E0.75 INCH MACON IL TRAINED SPOTTER
DIME SIZE HAIL
&&
GEELHARTLocal storm report, Jun 18, 2:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
205 PM CDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL DECATUR 39.85N 88.93W
06/18/2013 M1.00 INCH MACON IL TRAINED SPOTTER
APPROXIMATELY 1 MILE SOUTH OF TV STATION WAND.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:41 PM CDT | Special Weather Statement | ILX | Macon | 49 min |
| Jun 18, 2:24 PM CDT | Special Weather Statement | ILX | Coles | 36 min |
| Jun 18, 2:55 PM CDT | Special Weather Statement | ILX | Macon | 35 min |
| Jun 18, 3:00 PM CDT | Special Weather Statement | ILX | Clark | 45 min |
| Jun 18, 3:11 PM CDT | Areal Flood Advisory | ILX | Clark, Cumberland | 3 hr |
| Jun 18, 3:22 PM CDT | Flash Flood Warning | ILX | Moultrie, Shelby | 4 hr |
| Jun 18, 3:55 PM CDT | Special Weather Statement | ILX | Piatt | 35 min |
| Jun 18, 4:08 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence | 52 min |
| Jun 18, 4:32 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 43 min |
| Jun 18, 5:49 PM CDT | Special Weather Statement | ILX | Moultrie | 26 min |
| Jun 18, 5:55 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.